During the summer I developed an itchy scaly line on the underside of my penis. It would turn redder as more moisture collected on the area. I used Lamisil cream for several weeks along with
hydrocortisone cream this did nothing. As the summer months ended the fungus no longer itched. Currently (8 months later) it isn’t very noticeable but the skin is a bit cracked and doesn’t feel quite like normal skin. One night while lying in bed I felt a fierce itching on my testicles. They began to sweat like crazy and felt very sticky. Since then (about 3 months ago) my testicles are always slightly sticky and when examining them the skin appears slightly cracked and shiny (though they no longer itch). It appears as if the fungus has spread. Besides for the underside of my penis the rest of my penis is starting to appear “older” as in more noticeable creases. There is even a spot of skin under the head that appears to be getting slightly darker.
About a month and a half ago I visited the doctor at my university and she thought it could be jock itch (didn’t really seem sure). I was prescribed Econzole Nitrate 1% and was advised to use it for two weeks. The cream did not work.
Over the past 8 months I have used the following OTC creams:
Miconazonle Nitrate 2% (Monistat)
Terbinafine 1% (Lamisil)
I have been using Gold Bond powder daily to keep dry. I stopped using creams for about a month because nothing seemed to work. It is the winter here and I felt the problem should be gone by now. I am not overweight and I do not sweat an inordinate amount. I rarely work out or work up a big sweat.
1) What does this seem to be?
2) Should I request anti-fungal tablets?
3) What type of doctor should I see who specializes in this (I think I’d like a skin sample taken)?
4) Do you recommend antifungal soaps or anything of that nature?
You don't have fungus. You have eczema. Use 1% hydrocortisone twice a day while you arrange to see a dermatologist for definitive diagnosis and treatment. Your respondent Dan has something different from you.
Check out red scrotum syndrome on the net. You will get to health boards mens health. You will find a list of 50 guys including myself that suffer from the same problem. Dr Rockoff will tell you it's eczema, but it will not respond to any medication and actually gets worse with cortisone. I had the problem for seven months. Four derms later no answer. Eczema affects 2 to 3 percent of adults. If this is eczema its an epidemic and is affecting a lot of men all at the same time. I never had skin problems and at 43 I develop chronic eczema, just in one location.
I talked with people that have eczema down there and they all said that cortisone clears it up quickly. I have had multiple prescription cortisones and none of them work.
Thanks, I've looked into RSS before but it's on my penis as well. Also, my scrotum is not red and doesn't really itch (only the first night the fungus seemed to spread). Now it's more or less just sticky and looks kind of glossy in the right lighting.
Fungus doesn't affect the scrotum or penis. Just the leg creases and back of scrotum. My scrotum was sticky for about a month before it turned red. The skin was so sticky after a shower that I could pull the skin up just by touching it.
If you used prescription fungal creams and they didn't resolve the problem. Then it probably isn't fungal. Try hydro cortisone ointment.
* When I was younger and periodically throughout my life I've had a red line run down the underside of my penis. This only occurred when I was in hot weather and always cleared up in a few days after wearing shorts etc.
* Over 1 year ago a doctor prescribed to me Tretinoin Cream .1% for use on a small genital wart. I realize now that he gave me the wrong treatment, however that's beside the point. Upon putting the treatment on the small area on the underside of my penis a day or two later the skin began peeling RIGHT where my fungus line is today. It also spread all the way down to the testicles and it burned and peeled the skin there.
I highly doubt this is a coincidence and I'm starting to think the chronic fungus or whatever I have gets terribly irritated by steroid type creams. That eventually cleared up.
Then during the summer the fungus came back and has stayed ever since.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.